Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 289, NWS Fort Worth, TX

May 5, 2000Erath County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 5, 2000, 10:40 AM CDT for Erath County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 5, 2000, 10:40 AM CDT (15:40 UTC)
Expired
May 5, 2000, 11:30 AM CDT
In force
50 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Erath County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 7:15 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 508 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
508 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 051541
SVRFTW
TXC143-051630-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1040 AM CDT FRI MAY 5 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ERATH COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1130 AM CDT

* AT 1040 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 18 MILES NORTHWEST OF STEPHENVILLE...MOVING
  SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STEPHENVILLE AROUND 1110 AM CDT
  DUBLIN AROUND 1120 AM CDT

THIS STORM LIKELY CONTAINS HAIL UP TO GOLFBALL SIZE.

LAT...LON 3225 9854 3201 9835 3212 9812 3238 9841

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 10:12 AM CDT, 28 minutes earlier.

Area forecast discussion, May 5, 10:12 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1012 AM CDT FRI MAY 5 2000

SLOW MOVING UPPER LOW OVER WESTERN ARKANSAS WILL ALLOW FOR BANDS OF
CONVECTION TO CONTINUE OVER NORTH CENTRAL TEXAS THROUGH THIS
EVENING. STEEP MID LEVEL LAPSE RATES...HIGH PRECIPITABLE WATER...
AND WEAK WINDS ALOFT ARE EVIDENT ON LATEST 12Z SOUNDING. A NUMBER OF
OUTFLOW BOUNDARIES WILL SERVE AS A FOCUS STRONG THUNDERSTORM
DEVELOPMENT. WILL CONTINUE WITH THE MENTION OF A FEW SEVERE AND
ADD THE POTENTIAL FOR BRIEF HEAVY RAINFALL RESULTING IN RUNOFF.
LATEST SATELLITE LOOP INDICATES MERGING COLD TOPS. WITH A NUMBER OF
COUNTIES WITH A LOW THRESHOLD FOR HEAVY RAINFALL...HAVE ISSUCED A
FLASH FLOOD WATCH FOR A LARGE PART OF THE REGION THROUGH THIS
AFTERNOON.

.FTW...FLASH FLOOD WATCH THROUGH THIS AFTERNOON EXCEPT SOUTHWEST
       AND EXTREME NORTHEAST.

48

In the hours before

Special weather statement, May 5, 5:00 AM CDT, 5 hours 40 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051700-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT FRI MAY 5 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT FOR ALL OF NORTH CENTRAL TEXAS.

SOME CLEARING IS EXPECTED ACROSS NORTH TEXAS THIS AFTERNOON. WITH
SOLAR HEATING...ATMOSPHERIC CONDITIONS ARE EXPECTED TO BECOME QUITE
UNSTABLE ACROSS NORTH CENTRAL TEXAS THIS AFTERNOON. AN OUTFLOW
BOUNDARY ACROSS CENTRAL TEXAS WILL LIFT NORTH THIS
AFTERNOON AND EVENING...AND WILL BE A FOCUS FOR THUNDERSTORM
DEVELOPMENT. FORECAST WIND PROFILES SUGGEST LARGE HAIL AND DAMAGING
WINDS ARE THE PRIMARY THREATS WITH THUNDERSTORMS THAT DO FORM.

STORM SPOTTER AND EMERGENCY MANAGEMENT GROUPS ARE ADVISED TO MONITOR
THE LATEST WEATHER TRENDS. ACTIVATION MAY BE REQUIRED AFTER 2 PM.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).

83
Special weather statement, May 5, 6:55 AM CDT, 3 hours 45 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051500-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED...
NATIONAL WEATHER SERVICE FORT WORTH TX
655 AM CDT FRI MAY 5 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING
MAINLY ALONG AND EAST OF A SHERMAN...CORSICANA...WACO LINE.  THIS
INCLUDES THE CITIES OF GRAHAM...STEPHENVILLE...GAINESVILLE...TEMPLE
AND THE DALLAS/FORT WORTH METROPLEX. THE MAIN THREAT WILL BE FROM
LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
CENTRAL TEXAS THIS AFTERNOON AND TONIGHT.

EARLY THIS MORNING...STRONG THUNDERSTORMS WERE DEVELOPING ALONG A
SURFACE BOUNDARY ALONG A WICHITA FALLS...STEPHENVILLE...BROWNWOOD
LINE.  THESE STORMS WILL PERSIST THROUGH A GOOD PORTION OF THE
MORNING. AND SPOTTER ACTIVATION...ESPECIALLY WEST OF INTERSTATE
35 MAY OCCUR AT ANY TIME THIS MORNING.

THE BOUNDARY FROM THIS MORNING STORMS...COMBINED WITH ANOTHER
BOUNDARY IN CENTRAL TEXAS...WILL MOVE NORTHWARD DURING THE
AFTERNOON AND EVENING...PROVIDING THE FOCUS FOR ADDITIONAL
THUNDERSTORM DEVELOPMENT.

THE ATMOSPHERE REMAINS MOIST AND UNSTABLE ACROSS ALL OF NORTH
TEXAS.  IN ADDITION...SOME CLEARING IS EXPECTED ACROSS NORTH TEXAS
THIS AFTERNOON. WITH SOLAR HEATING...CONDITIONS ARE EXPECTED TO
BECOME QUITE UNSTABLE ACROSS NORTH CENTRAL TEXAS THIS AFTERNOON.

FORECAST WIND PROFILES SUGGEST LARGE HAIL AND DAMAGING WINDS ARE THE
PRIMARY THREATS WITH THUNDERSTORMS THAT DO FORM...BUT THE POTENTIAL
EXISTS FOR AN ISOLATED TORNADO OR TWO IN THE VICINITY OF THESE
BOUNDARIES THIS AFTERNOON AND EVENING.

STORM SPOTTER ACTIVATION...MAY BE REQUIRED ANYWHERE ACROSS THE
SLIGHT RISK AREA BY MID TO LATE AFTERNOON.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).

05
Special weather statement, May 5, 7:13 AM CDT, 3 hours 27 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051500-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED...
NATIONAL WEATHER SERVICE FORT WORTH TX
713 AM CDT FRI MAY 5 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING
MAINLY ALONG AND WEST OF A SHERMAN...CORSICANA...WACO LINE.  THIS
INCLUDES THE CITIES OF GRAHAM...STEPHENVILLE...GAINESVILLE...TEMPLE
AND THE DALLAS/FORT WORTH METROPLEX. THE MAIN THREAT WILL BE FROM
LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
CENTRAL TEXAS THIS AFTERNOON AND TONIGHT.

EARLY THIS MORNING...STRONG THUNDERSTORMS WERE DEVELOPING ALONG A
SURFACE BOUNDARY ALONG A WICHITA FALLS...STEPHENVILLE...BROWNWOOD
LINE.  THESE STORMS WILL PERSIST THROUGH A GOOD PORTION OF THE
MORNING. AND SPOTTER ACTIVATION...ESPECIALLY WEST OF INTERSTATE
35...MAY OCCUR AT ANY TIME THIS MORNING.

THE BOUNDARY FROM THIS MORNING STORMS...COMBINED WITH ANOTHER
BOUNDARY IN CENTRAL TEXAS...WILL MOVE NORTHWARD DURING THE
AFTERNOON AND EVENING...PROVIDING THE FOCUS FOR ADDITIONAL
THUNDERSTORM DEVELOPMENT.

THE ATMOSPHERE REMAINS MOIST AND UNSTABLE ACROSS ALL OF NORTH
TEXAS.  IN ADDITION...SOME CLEARING IS EXPECTED ACROSS THE
REGION THIS AFTERNOON. WITH SOLAR HEATING...CONDITIONS ARE
EXPECTED TO BECOME QUITE UNSTABLE.

FORECAST WIND PROFILES SUGGEST LARGE HAIL AND DAMAGING WINDS ARE THE
PRIMARY THREATS WITH THUNDERSTORMS THAT DO FORM...BUT THE POTENTIAL
EXISTS FOR AN ISOLATED TORNADO OR TWO IN THE VICINITY OF THESE
BOUNDARIES THIS AFTERNOON AND EVENING.

STORM SPOTTER ACTIVATION...MAY BE REQUIRED ANYWHERE ACROSS THE
SLIGHT RISK AREA BY MID TO LATE AFTERNOON.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).

05

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:58 AM CDTSevere Thunderstorm WarningFWDYoung47 min
May 5, 8:17 AM CDTSevere Thunderstorm WarningFWDStephens43 min
May 5, 8:41 AM CDTSevere Thunderstorm WarningFWDParker49 min
May 5, 11:57 AM CDTSevere Thunderstorm WarningFWDDelta, Hopkins48 min
May 5, 12:17 PM CDTSevere Thunderstorm WarningFWDWise43 min
May 5, 3:54 PM CDTSevere Thunderstorm WarningFWDFalls51 min
May 5, 4:15 PM CDTSevere Thunderstorm WarningFWDMilam, Robertson45 min
May 5, 4:54 PM CDTSevere Thunderstorm WarningFWDMilam, Robertson51 min
May 5, 6:06 PM CDTSevere Thunderstorm WarningFWDMilam39 min
May 5, 6:41 PM CDTFlash Flood WarningFWDMilam2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.